Dark brown urine... could it be my meds?

I'm a bit concerned as over the past 24 hours my urine has been getting darker, and it's now actually dark enough to have me quite worried.

Does anybody know if this could be a side effect of all the meds I'm taking or maybe something more serious that I need to get checked out?

I was on Amiodarone for about 6 months, then went onto Sotalol for about 2 weeks and I'm now taking the follwoing:

2mg Diazepam

2.5mg Bisprolol

20mg Rivaroxaban

I'm going to call my GP anyway, but it's sometimes really difficult to get through.

20 Replies

oldestnewest
  • Forgot to add, I'm also taking Magnesium, Zinc, Co-Q 10, Vit D, Omega 3, 6 & 9... and I'm drinking plenty each day.

  • That may be an adverse effect on your liver. I've had that with dronedarone and amiodarone. A letter from an advanced cardiac nurse practitioner when I was on dronedarone states that I should contact a physician immediately if I have dark urine. The letter mentions [blood] tests for liver function including alanine transaminase and creatinine.

  • I came off the Amiodarone about six weeks ago though and everything has been fine until now. I am prety sure they have recently ran blood tests for everything they could as well.

    I take it your liver is ok now? I understand it's one of the organs which is very good at repairing itself.

  • Amiodarone will be in your body for some time (usually months) after you stop taking it. Were the blood tests for liver function, did they test for inflammation markers?

    My urine went coffee coloured during the eight days that I took dronedarone before being taken off it by my GP. On the first two admissions to hospital the clinicians would not accept that dronedarone was the source of my lung problems and so gave me amiodarone by IV and my urine again turned coffee coloured. On my third admission pulmonary toxicity / cryptogenic organising pneumonia (COP) secondary to dronedarone and amiodarone was confirmed hence I cannot take either drug and I'm not currently monitored for liver function. One year on I still have problems with reoccurrences of COP.

  • Definitely get blood tests done including liver. Simavastatin sent my liver function way out (four times) of top of range. Consequently they would not consider amiodarone before or after my ablation because was told can cause problems with liver function. Within two months liver function back to normal.

  • I had blood tests just a few weeks ago and all they found was high cholesterol.

    I have been drinking a lot more this afternoon and it seems to have cleared up - did yours come and go or was it darker constantly?

  • Yes it did vary quite a lot. Missed the clue because often I drink a lot of water most days but if busy out and about (relatively speaking) it tends to be darker anyway

  • I have recently been in Hospital blood in urine ..I left it to long before seeking medical advise...Had a very high temp blood test showed white blood count was high. I was in agonizing pain and INR was 7.5....Don't leave it to long your pee should be straw coloured not dark brown...

    Carol.

  • The colour of dry white wine is best. Lucozade colour one needs more fluids (water) asap as you are dehydrated and anything darker get medical advise. Rose wine usually means a bladder infection.

  • Bob,

    We are talking seriously dark coloured urine here not lucozades,chardonnay or pink wines..

    Carol...

  • Like I said Carol anything darker get medical advise.

  • Of course you did..l understood...Carol

  • Unless you ate beetroot.....

  • Go get checked out could be Rivaoxaban or the meds combination you are one. Either way put your mind at rest by getting a conclusive answer.

  • Any news on this? Did you go to your GP?

    Jean

  • Going to see my GP this morning. Not just about this, but about the fact that I have a general lack of energy almost all the time!

  • Speaking from the experience of my husband you MUST go to see your doctor asap. Take a urine sample with you.

  • Been to see my GP this morning. He tested my urine (a light chardonnay colour) and there is no problem. Also I had blood tests about two weeks ago to test liver, kidneys, thyroid etc. he went through the results and all looked clear. He says it was possibly just dehydration - it did clear up after drinking loads.

    He thinks that I’m feeling lack of energy due to a combination of the following:

    I get quite bad hayfever each year which usually makes me feel a little lethargic and run down, but it’s not normally a problem. The antihistamines I am taking can also make me feel very tired (I can’t switch them as other antihistamines can react with the bisoprolol!) and the bisoprolol themselves can make me feel really tired and run down. There’s nothing they can do, so I guess I just need to man-up and get on with it – hopefully they are only short-term side effects and will pass.

    Thanks all for advice etc.

  • Could be a Bladder infection , go and see your GP fast !

  • Already been this morning - see post above.

You may also like...